MURAL - Maynooth University Research Archive Library



    H-Spaces, Loop Spaces and the Space of Positive Scalar Curvature Metrics on the Sphere


    Walsh, Mark (2013) H-Spaces, Loop Spaces and the Space of Positive Scalar Curvature Metrics on the Sphere. Working Paper. arXiv.

    [img]
    Preview
    Download (710kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    For dimensions n greater than or equal to 3, we show that the space of metrics of positive scalar curvature on the n-sphere is homotopy equivalent to a subspace which takes the form of a H-space with a homotopy commutative, homotopy associative product operation. This product operation is based on the connected sum construction. We then exhibit an action of the little n-disks operad on this subspace which, using results of Boardman, Vogt and May implies that when n=3 or n is at least 5, the space of metrics of positive scalar curvature on the n-sphere is weakly homotopy equivalent to an n-fold loop space.

    Item Type: Monograph (Working Paper)
    Additional Information: This is the preprint version of an article published in Geometry and Topology, 18 (2014), no. 4, 2189-2243. doi:10.2140/gt.2014.18.2189. https://projecteuclid.org/euclid.gt/1513732861
    Keywords: positive scalar curvature; iterated loop space; H–space; connected sum; operad;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 10103
    Depositing User: Mark Walsh
    Date Deposited: 16 Oct 2018 13:24
    Publisher: arXiv
    Refereed: Yes
    URI:

      Repository Staff Only(login required)

      View Item Item control page

      Downloads

      Downloads per month over past year